Alert archive / Oklahoma / Flood Watches in 2017
Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at May 27, 2017, 2:47 PM CDT for 4 counties in Arkansas; 10 counties in Oklahoma. It took effect at May 27, 2017, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 2:47 PM CDT (19:47 UTC)
- In effect from
- May 27, 2017, 7:00 PM CDT
- Expired
- May 28, 2017, 4:36 AM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
591 WGUS64 KTSA 271947 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 247 PM CDT Sat May 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053-067>076-281200- /O.NEW.KTSA.FA.A.0002.170528T0000Z-170528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 247 PM CDT Sat May 27 2017 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... The National Weather Service in Tulsa has issued a * Flood Watch for portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll... Crawford...Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Haskell...Latimer... Le Flore...McIntosh...Muskogee...Pittsburg...Pushmataha... Sequoyah and Wagoner. * From 7 PM CDT this evening through Sunday morning. * Widespread showers and thunderstorms will spread across eastern Oklahoma and northwest Arkansas this evening and overnight. Locally excessive rainfall amounts are likely. Recent heavy rainfall may result in rapid onset flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
2 follow-up statements
031 WGUS64 KTSA 280830 FFATSA Flood Watch National Weather Service Tulsa OK 330 AM CDT Sun May 28 2017 ARZ001-002-010-011-019-020-029-OKZ067>076-280930- /O.CAN.KTSA.FA.A.0002.000000T0000Z-170528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 330 AM CDT Sun May 28 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Arkansas and Oklahoma has been cancelled. The heaviest rains have pushed south and east of the region. $$ OKZ049-053-281200- /O.CON.KTSA.FA.A.0002.000000T0000Z-170528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 330 AM CDT Sun May 28 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flood Watch continues for * A portion of southeast Oklahoma...including the following counties...Choctaw and Pushmataha. * Until 7 AM CDT this morning * Widespread showers and thunderstorms will continue to spread across far southeastern Oklahoma early this morning. Additional locally excessive rainfall amounts are possible. Recent heavy rainfall may result in rapid onset of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
305 WGUS64 KTSA 280936 FFATSA Flood Watch National Weather Service Tulsa OK 436 AM CDT Sun May 28 2017 OKZ049-053-281045- /O.CAN.KTSA.FA.A.0002.000000T0000Z-170528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 436 AM CDT Sun May 28 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Oklahoma has been cancelled. The heaviest rains have pushed south of the Red River. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at May 27, 12:07 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 27, 12:07 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1207 PM CDT Sat May 27 2017 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing MVFR ceilings will continue to lift by mid afternoon. Thunderstorms expected to develop in the vicinity of approaching cold front and possibly ahead of dryline, likely during the 23-01Z time frame. Continue to cover most likely time frames for TSRA with tempo groups, including a mention of severe wind gust potential. A second round of thunderstorms later in the evening/early tomorrow morning is most likely to affect MLC/FSM, which is covered with a PROB30. Winds shift to a N to NW direction behind the cold front by tomorrow morning, with MVFR ceilings prevailing through the end of the valid TAF period. && .PREV DISCUSSION... /Issued 1118 AM CDT Sat May 27 2017/ ..UPDATE... DISCUSSION... Forecast is largely on track. Early morning convection has produced a substantial reinforcement to the cold frontal boundary which currently extends from far NW OK to along the KS OK border in NE OK. Short term solutions seem somewhat aggressive in lifting this boundary northward this afternoon and we tend to favor a more southern solution which places a focus nearer NE OK. An additional area of concern will be the dryline extending from the cold front southward through south central OK by late afternoon. Both of these boundaries are likely to serve as a focus for storm development later this afternoon. The environment is extremely unstable with 35 to 50 kts of deep layer shear overspreading the warm sector. Low level winds are less impressive however the aforementioned cold front would be a prime zone for enhanced low level shear especially given the level of instability. Further south along the dryline convective initiation is less certain however the idea of hot temps and deep dryline circulation may well be enough to erode the cap. Initial storm development within this zone could be a bit high based and HRRR solutions offer impressive downburst wind signatures. By early evening however any sustained supercell across SE OK looks to experience a period of enhanced low level shear and forecast hodographs become increasingly concerning before the cold front and/or combined outflow boundary from storms further north overtake any cellular activity. Regardless the exact evolution the atmosphere is capable of significant severe weather this afternoon through the early morning hours. Stay weather aware. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...22
Hazardous weather outlook, May 27, 12:25 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1225 PM CDT Sat May 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1225 PM CDT Sat May 27 2017 ...SIGNIFICANT SEVERE WEATHER WITH DESTRUCTIVE WINDS AND HAIL EXPECTED THIS AFTERNOON AND EVENING... ...A FEW STRONG TORNADOES POSSIBLE LATE THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...mid afternoon. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Early afternoon. AREA AT GREATEST RISK...Along and south of Interstate 44. FLASH FLOOD. RISK...Limited. AREA...Along and south of Interstate 44. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Afternoon. DISCUSSION... Severe thunderstorms have developed early this afternoon across southeast Kansas and southwest Missouri. These storms are expected to continue increasing in coverage and intensity through the afternoon. Severe storms are likely to develop into northeast Oklahoma and far northwest Arkansas during the early afternoon hours with significant severe weather possible. Additional severe storms are expected further west across northeast Oklahoma during the afternoon and may also develop southward into southeast Oklahoma by afternoon. Conditions through early evening are supportive of significant severe weather including destructive winds, giant hail, and strong tornadoes. The storms will increase in coverage and likely transition toward a damaging wind threat by mid to late evening as they develop southeastward. Additionally, an axis of heavy rainfall is likely from northwest Arkansas through eastern Oklahoma. Recent heavy rainfall may allow for rapid onset flash flooding in a few locations. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms will begin to shift southeast of the region Sunday morning with dry conditions on Monday and Tuesday. Low thunderstorm chances return mid to late week, with limited additional severe weather potential. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather watches and warnings should be expected late this afternoon and evening. The holiday weekend will provide numerous outdoor exposures which will further increase the potential for a rapid safety response. Outdoor activities may need to be cancelled this evening, especially if you are unable to quickly move indoors to a substantial shelter. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:24 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| May 26, 10:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| May 26, 10:32 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| May 27, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 43 min |
| May 27, 5:25 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 35 min |
| May 27, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 54 min |
| May 27, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 34 min |
| May 27, 6:14 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 27, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 45 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
Nearby
Flood Watches in Oklahoma, 2017Flood Watches in Arkansas, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.